Ask an expert
Question

22 Jul 2005

taking diet pills if you are hiv
canyou take diey pills if you are hiv, if so waht are the facts about it.
Answer 346 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Lisa
A person who has HIV should under no circumstances use slimming pills because they all have a variety of negative side-effects (dependence, addiction, tremors, insomnia, palpitations, irritability, psychotic reactions, etc). A number of these products have been banned in many countries because of their negative side-effects, which include addiction and dependence. If the person with HIV is overweight then I would actually counsel him/her not to try and lose weight and if the person is adamant then they must consult a clinical dietitian. Check the List of Dietitians on this Website or phone 082-593-0276 or send an e-mail to sscharf@nhcltd.com or look in your local telephone directory or Yellow Pages, to find a dietitian in your area.
Best regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9423 votes
No
68% - 19865 votes
Vote